Tornadoes · United States · Arkansas · 2011

EF1 tornado, Traskwood to Wampoo, Arkansas, April 15, 2011

From Traskwood to Wampoo, this EF1 tornado ran 16.9 miles across Saline and Pulaski counties on April 15, 2011, touching down at 1:47 AM CDT and reaching 350 yards wide. It killed nobody, and did $775,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 15, 2011
Touchdown
1:47 AM CDT (06:47 UTC)
Lifted
2:05 AM CDT (07:05 UTC)
On the ground
18 minutes
Path length
16.9 miles (27.1 km)
Path width
350 yards (320 m)
Deaths
0
Injuries
0
Property damage
$775,000
Counties
Saline and Pulaski counties
Touchdown point
34.481, -92.473
Lift-off point
34.565, -92.196
Record number
1104150047-01

What the Weather Service recorded

A cold front and strong area of low pressure aloft approached Arkansas on the 14th. The result was an outbreak of severe weather from the evening of the 14th through the pre-dawn hours of the 15th. Several tornadoes occurred. Additionally, storms developed into line segments which often bowed out, creating damaging thunderstorm winds.

Numerous large trees were uprooted or snapped. A barn was destroyed, and the barn's roof was thrown more than 100 yards. Several houses were missing shingles, and one of the houses was missing nearly 50% of its shingles.

A house on U.S. Highway 167 had its roof and chimney damaged. Ironically, this same house had been damaged by a tornado 30 years ago. A mobile home had its roof and porch blown off. Numerous trees and power lines were blown down. Several houses suffered damage from falling trees. The roof of a country club was blown off, allowing water to pour inside and ruin a new wood floor that had just been installed. The tornado exited Saline County northeast of Lakeside and continued into Pulaski County west-northwest of Woodson.

A tornado downed trees and power lines before tracking into an industrial park at the Port of Little Rock, where the worst damage occurred. A number of power poles were knocked down, one industrial building had damage to its walls, and another industrial building suffered roof damage.

This tornado exited Saline County northeast of Lakeside and entered Pulaski County west-northwest of Woodson. In Pulaski County, many trees were blown down, with one of the trees falling on a house. Shingles were blown off a number of houses.

A tornado touched down near the Arkansas River levee and tracked through the Lands End Plantation. On the plantation, the trailer of a tractor-trailer truck was overturned, an old cotton gin was destroyed, and a 150 year-old pecan orchard was severely damaged. After leaving the plantation, numerous large trees were blown down and outbuildings were damaged. A mobile home was destroyed and its occupant was badly injured. Another mobile home was knocked off its foundation. A 250-gallon propane tank was ripped from its foundation and came unplugged. The tornado exited Pulaski County north-northeast of Wampoo and continued into Lonoke County west-southwest of Willow Belle.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the tornado touched down at Apr 15, 12:55 AM CDT, 52 minutes earlier.

Area forecast discussion, Apr 15, 12:55 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1255 AM CDT FRI APR 15 2011

.AVIATION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE STATE
FROM WEST TO EAST DURING THE OVERNIGHT HOURS. THE MAIN LINE OF
STORMS ASSOCIATED WITH THE FRONT IS PUSHING FROM WEST TO
EAST...WHILE MEANWHILE THUNDERSTORMS ARE CONTINUING TO DEVELOP OUT
AHEAD OF THE MAIN LINE MOVING IN A SOUTH TO NORTH DIRECTION. WINDS
WILL BE GUSTY...BLOWING UP TO 30 MILES PER HOUR OUT OF THE
SOUTHEAST...THEN SHIFTING OUT OF THE WEST AFTER THE LINE. WINDS
WILL CONTINUE TO BE GUSTY ON FRIDAY AFTER THE SHOWERS AND
THUNDERSTORMS CLEAR THE AREA. SHOWERS WILL LINGER ACROSS THE NORTH
AS WRAP AROUND PRECIP MOVES THROUGH THE STATE COMING TO AN END
FRIDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 651 PM CDT THU APR 14 2011/

AVIATION...
TSTMS FROM OK WILL ENTER WRN AR LATER THIS EVE AND SHOULD SHIFT E
OF ALL TAF SITES BY MID MORNING FRI. TIMING OF STORMS WAS PRETTY
MUCH IN LINE WITH NAM AND GFS. HOWEVER...SOME OF THE MODELS HAVE
BEEN INDICATING SCT TS DEVELOPMENT OUT AHEAD OF OK STORMS THIS
EVENING /AND ISOLATED STORM HAS POPPED UP IN SERN OK/...SO ALLOWED
FOR A LONGER AMOUNT OF TIME FOR TS AT THE TAF SITES. UNTIL TSTMS
ARRIVE...CONDITONS SHOULD BE VFR WITH GUSTY S-SW SURFACE WIND.
CEILING LOWERING TO MVFR/OCNL IFR DUE TO CEILINGS AND VISIBILITIES
AS TSTMS MOVE THROUGH. ALSO...VERY GUSTY WINDS SHOULD ACCOMPANY
THE STORMS. CONTINUED MVFR FOR AWHILE FRI MORNING...THEN BECOMING
VFR. GUSTY WSW-W WINDS THROUGHOUT THE DAY FRI.

PREV DISCUSSION... /ISSUED 320 PM CDT THU APR 14 2011/

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

DEEPENING LOW PRES SYS WAS CENTERED ACRS CNTRL KS AT MID AFTN. LOW
LVL MOISTURE CONTD TO ADVECT NWD INTO ERN OK AND SWRN AR.
CDFNT/DRYLINE WAS ALIGNED SWD FM THE LOW ACRS CNTRL OK. TEMPS HAVE
WARMED INTO THE 70S AND LOWERS 80S ACRS THE FA.

CURRENT FCST THINKING RMNS UNCHANGED AS STRONG/SVR STORMS EXPECTED
TO AFFECT THE AREA TNGT INTO FRI. SCTD TO NUMEROUS SHRA/TSRA WL DVLP
BY LATE THIS AFTN/EVENING ACRS ERN OK AND EVENTUALLY AFFECT PARTS OF
WRN AR...WHERE DISCRETE STORMS COULD PRODUCE ISOLD TORNADOES THRU
THE EVENING HRS. ACTIVITY EXPECTED TO EVENTUALLY ORGANIZED INTO A
BROKEN LINE OF STORMS AS THE NIGHT PROGRESSES...WITH THE FOCUS FOR
WIND DAMAGE AND LARGE HAIL CONTG INTO FRI.

PRECIP WL TAPER OFF FM THE W LATE TNGT AND FRI AS THE FNT SHIFTS E
OF AR. WITH SFC LOW EXPECTED TO BE CENTERED OVR MO ON FRI...GUSTY
W/SWLY WINDS WL BE COMMON. WENT AHEAD AND POSTED A LAKE WIND ADVY
ACRS THE FA FOR FRI. LATER SHIFTS CAN MONITOR TRENDS FOR A POSSIBLE
UPGRADE TO A WIND ADVY OVR PARTS OF THE AREA.

CYCLONIC FLOW WL RESULT IN PLENTY OF WRAPAROUND MOISTURE WL KEEP
CLOUDS ACRS MUCH OF THE STATE FRI NGT AND SAT. CANNOT RULE OUT SOME
LEFTOVER SHOWERS FRI NGT OVR NRN AR. WINDS WL SUBSIDE HEADING INTO
SAT WITH COOLER AND DRIER AIRMASS. HIGH PRES WL SETTLE OVR THE SAT
NGT BEFORE SHIFTING EWD BY SUN. SLY FLOW WL RETURN SUN AFTN WL SOME
INCRS IN MOISTURE COMMENCING BY SUN NGT.

LONG TERM...MONDAY THROUGH THURSDAY

IT APPEARS A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE SOUTHEAST
UNITED STATES THROUGH THE FIRST PART OF THE EXTENDED PERIOD. A COLD
FRONT WILL APPROACH FROM THE NORTHWEST...AND WILL LIKELY STALL ON
TUESDAY AS IT ENCOUNTERS THE RIDGE. A COUPLE OF WAVES OF LOW
PRESSURE WILL FORM ALONG THE FRONT THROUGH THURSDAY...WITH THE FRONT
WAVERING ACROSS THE STATE. THE FRONT WILL BRING UNSETTLED
CONDITIONS...WITH CLOUDS/SCATTERED THUNDERSTORMS EXPECTED.

THE FRONT WILL BE A FOCUS FOR LOCALLY HEAVY RAIN...AND WILL HAVE TO
MONITOR THE SITUATION FOR EXCESSIVE PRECIPITATION AMOUNTS. THIS WILL
BE MOST FAVORED OVER NORTHERN/CENTRAL SECTIONS OF ARKANSAS.

AT OR ABOVE NORMAL TEMPERATURES ARE IN THE FORECAST. HOWEVER...THIS
WILL BE HIGHLY DEPENDENT ON THE PLACEMENT OF THE FRONT AND
CLOUDS/PRECIPITATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     43  63  43  73 /  20  10  10  10
CAMDEN AR         46  69  45  78 /  10   0  10  10
HARRISON AR       42  61  40  71 /  20  10  10  10
HOT SPRINGS AR    45  68  44  76 /  10   0  10  10
LITTLE ROCK   AR  46  67  45  75 /  10  10  10  10
MONTICELLO AR     48  69  45  75 /  10   0  10  10
MOUNT IDA AR      41  67  43  76 /  10   0  10  10
MOUNTAIN HOME AR  40  60  41  72 /  20  10  10  10
NEWPORT AR        43  64  43  72 /  20  10  10  10
PINE BLUFF AR     46  68  45  75 /  10   0  10  10
RUSSELLVILLE AR   41  65  45  75 /  20  10  10  10
SEARCY AR         45  65  44  74 /  20  10  10  10
STUTTGART AR      48  67  44  73 /  20  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-
CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-
HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-
LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-
POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL.

&&

AVIATION...225
Hazardous weather outlook, Apr 14, 4:51 AM CDT, 20 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
451 AM CDT THU APR 14 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
451 AM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER IN NORMAN
OKLAHOMA HAS PLACED WESTERN ARKANSAS UNDER A MODERATE RISK OF
SEVERE THUNDERSTORMS TONIGHT...WITH A SLIGHT RISK OVER THE
REMAINDER OF THE STATE.

A POTENT STORM SYSTEM DEVELOPING OUT IN THE PLAINS WILL APPROACH
ARKANSAS LATER TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP IN EASTERN OKLAHOMA LATE THIS AFTERNOON. THESE STORMS WILL
MOVE INTO WESTERN ARKANSAS DURING THE EVENING HOURS. ADDITIONAL
SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF THESE STORMS ACROSS
THE CENTRAL THIRD OF ARKANSAS BY MID TO LATE EVENING.

SOME OF THE STORMS THAT DEVELOP TONIGHT WILL BECOME SEVERE. THESE
SEVERE STORMS WILL HAVE THE CAPABILITY TO PRODUCE HAIL ONE INCH IN
DIAMETER OR GREATER...DAMAGING WIND GUSTS IN EXCESS OF 60
MPH...AND EVEN TORNADOES.

REGARDING TORNADOES...AT THIS TIME IT APPEARS THAT THE GREATEST
RISK FOR TORNADOES WILL PRIMARILY BE IN AREAS WEST OF A LINE FROM
CLARKSVILLE...TO HOT SPRINGS...TO GURDON...AND BETWEEN 7 PM AND
MIDNIGHT.

AFTER MIDNIGHT...THE STORMS ARE EXPECTED TO EVOLVE INTO A SQUALL
LINE AND MOVE ACROSS THE REMAINDER OF CENTRAL ARKANSAS AND INTO
EASTERN ARKANSAS. THE STORMS WILL EXIT THE STATE DURING THE
MORNING HOURS.

IT IS IMPORTANT TO REMEMBER THAT...WHILE THE RISK OF SEVERE
THUNDERSTORMS MAY BE HIGHEST IN THE WEST...THERE WILL BE A SEVERE
WEATHER THREAT IN ALL PARTS OF THE STATE TONIGHT.

PEOPLE SHOULD MONITOR THE LATEST STATEMENTS FROM THE NATIONAL
WEATHER SERVICE...AND BE PREPARED TO TAKE ACTION IF A WATCH OR
WARNING IS ISSUED FOR THEIR AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

In the hours before

Local storm report, Apr 15, 1:19 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
119 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TSTM WND DMG     HOT SPRINGS             34.49N 93.05W
04/15/2011                   GARLAND            AR   AMATEUR RADIO

            REPORT OF A TREE FALLEN ON A HOUSE WITH ATLEAST ONE
            PERSON TRAPPED INSIDE.

&&

227
Local storm report, Apr 15, 1:26 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
126 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 AM     TSTM WND GST     MORRILTON               35.16N 92.74W
04/15/2011  E60 MPH          CONWAY             AR   TRAINED SPOTTER

&&

227
Local storm report, Apr 15, 1:35 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
135 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     HAIL             MALVERN                 34.37N 92.82W
04/15/2011  E1.00 INCH       HOT SPRING         AR   TRAINED SPOTTER

&&

227
Local storm report, Apr 15, 1:39 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
139 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 AM     HAIL             6 SW BENTON             34.51N 92.65W
04/15/2011  E1.00 INCH       SALINE             AR   PUBLIC

            WIND GUSTS OF 40 MPH AND SMALL TREE LIMBS HAVE BEEN
            REPORTED DOWN AS WELL.

&&

227
Local storm report, Apr 15, 1:42 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
142 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 AM     HAIL             HASKELL                 34.51N 92.64W
04/15/2011  M1.00 INCH       SALINE             AR   TRAINED SPOTTER

0141 AM     TSTM WND DMG     HASKELL                 34.51N 92.64W
04/15/2011                   SALINE             AR   TRAINED SPOTTER

            SEVERAL TRRRES HAVE FALLEN.

&&

227
Local storm report, Apr 15, 1:43 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
143 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 AM     TSTM WND DMG     MALVERN                 34.37N 92.82W
04/15/2011                   HOT SPRING         AR   TRAINED SPOTTER

            POWERLINES ARE DOWN AND POWER IS OUT IN PARTS OF MALVERN.

&&

227

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Little Rock, AR (KLZK), 00:00Z

6.8 hours before the tornado, 221 km from the path. April 15, 2011.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 195 joules per kilogram, CIN -128, lifted condensation level 1615 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-04-15The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 62 square meters per square second, 0 to 6 km bulk shear 30 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-128 J/kg
Surface CAPE
23 J/kg
Mixed-layer LCL
1615 m above ground
0-6 km bulk shear
30 kt
0-1 km bulk shear
15 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4
0-3 km lapse rate
6.8 K/km

Open this sounding in Storm Lab

Little Rock, AR (KLZK), 12:00Z

5.2 hours after it, 221 km from the path. April 15, 2011.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 41 joules per kilogram, CIN -230, lifted condensation level 565 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-04-15The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 144 square meters per square second, 0 to 6 km bulk shear 75 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-230 J/kg
Surface CAPE
67 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
75 kt
0-1 km bulk shear
26 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.0 K/km

Open this sounding in Storm Lab

The surface observations

Little Rock/Adams (LIT), 24 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Little Rock radar (KLZK), 35 km away, was scanning. The volume nearest the touchdown began at 06:47 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2011 tornado in ArkansasEvery tornado in Arkansas since 1950Warnings in force in Arkansas nowThe forecast where you are

The other tornadoes of April 15, 2011

74 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 151:13 AM CDTEF1Garland, AR7.3250$240,000
April 151:38 AM CDTEF1Saline, AR3.0250$40,000
April 151:57 AM CDTEF1Pulaski, AR3.947522$39 million
April 152:01 AM CDTEF1Pulaski, AR6.6200$2.0 million
April 152:09 AM CDTEF1Pulaski, AR6.82001$455,000
April 152:17 AM CDTEF2Lonoke, AR7.0200$20 million
April 156:26 AM CDTEF0Issaquena, MS1.775$50,000
April 1510:11 AM CDTEF0Wayne, MS0.050
April 1510:51 AM CDTEF3Hinds, MS16.552810$8.0 million
April 1511:20 AM CDTEF1Clarke, AL3.3500$102,000
April 1511:22 AM CDTEF1Rankin, MS7.4200$6,000
April 1511:24 AM CDTEF0Choctaw, AL0.150$60,000
April 1511:26 AM CDTEF0Choctaw, AL4.7100$40,000
April 1511:41 AM CDTEF1Washington, MS to AL5.1200$312,000
April 1511:43 AM CDTEF1Rankin, MS7.6200$400,000
April 1511:48 AM CDTEF1Choctaw, AL16.7200$40,000
April 1511:58 AM CDTEF1Scott, MS7.0200$375,000
April 1512:04 PM CDTEF2Washington, AL0.91501$50,000
April 1512:53 PM CDTEF3Neshoba, MS to AL48.51,7605$19 million
April 151:35 PM CDTEF1Pike, MO3.050
April 151:39 PM CDTEF0Copiah, MS1.0200$2,000
April 151:47 PM CDTEF1Smith, MS3.8100$18,000
April 151:54 PM CDTEF1Holmes, MS6.1150$10,000
April 152:19 PM CDTEF2Attala, MS3.72002$35,000
April 152:23 PM CDTEF1Smith, MS6.9150$15,000
April 152:33 PM CDTEF0Attala, MS4.575
April 153:03 PM CDTEF2Sumter, AL4.5200$2.1 million
April 153:04 PM CDTEF1Jasper, MS1.2440$25,000
April 153:06 PM CDTEF1Monroe, AL0.8100
April 153:14 PM CDTEF3Greene, AL18.4500$7.1 million
April 153:33 PM CDTEF2Hale, AL2.2700$374,000
April 153:53 PM CDTEF2Sumter, AL8.9200$3.9 million
April 154:00 PM CDTEF1Bibb, AL21.81,760$89,000
April 154:08 PM CDTEF1Clarke, MS to AL24.5470$200,000
April 154:35 PM CDTEF2Sumter, AL8.73251
April 154:44 PM CDTEF2Hale, AL24.1880$3.4 million
April 154:59 PM CDTEF1Jasper, MS1.6880$35,000
April 154:59 PM CDTEF0Shelby, AL1.450$15,000
April 155:04 PM CDTEF3Marengo, AL15.380014$4.0 million
April 155:11 PM CDTEF2Monroe, AL0.9150$200,000
April 155:19 PM CDTEF2Marengo, AL5.4575$1.0 million
April 155:29 PM CDTEF2Monroe, AL22.3300$390,000
April 155:30 PM CDTEF1Mason, IL3.11001$300,000
April 155:35 PM CDTEF2Marengo, AL10.9600$1.8 million
April 155:44 PM CDTEF1Shelby, AL4.4100$29,000
April 156:00 PM CDTEF0Perry, AL4.7150$23,000
April 156:12 PM CDTEF2Choctaw, AL38.8800$8.8 million
April 156:22 PM CDTEF0Menard, IL1.250$10,000
April 156:25 PM CDTEF2Perry, AL0.8500$38,000
April 156:25 PM CDTEF1Menard, IL1.7150$450,000
April 157:50 PM EDTEF0Harris, GA0.450$5,000
April 157:05 PM CDTEF1Dallas, AL0.175$21,000
April 157:23 PM CDTEF0Lowndes, AL2.775$21,000
April 157:45 PM CDTEF3Greene, MS to AL18.3500428$13 million
April 157:48 PM CDTEF1Dallas, AL0.2100$25,000
April 158:04 PM CDTEF1Dallas, AL1.6250$70,000
April 158:12 PM CDTEF0Trigg, KY0.350$8,000
April 158:14 PM CDTEF1Trigg, KY2.5125$30,000
April 158:48 PM CDTEF1Autauga, AL7.9200$440,000
April 158:56 PM CDTEF1Autauga, AL13.4200$458,000

All 75 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.